MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-5-15-3D-SS
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received in a condition that was contradictory to the complaint description.The axium prime pusher was returned for analysis within a shipping box; within an opened axium prime outer carton; without a dispenser coil and without an introducer sheath.The axium prime pusher was decontaminated.The actuator interface was found loose on the coupler tube.The coin was found retracted out of the lumen stop and resting within the skive area.The shield coil was intact, and the implant coil was already detached and not returned for analysis.All other subassemblies appeared to be normal and no other anomalies were observed.The axium prime coil could not be used for resistance testing with an in-house micro catheter as the device was already detached.Based on the device analysis and reported information, the report of ¿coil resistance/stuck in catheter¿ could not be confirmed and the root cause could not be determined.Possible causes for coil resistance in catheter are, but not limited to, use of an incompatible device for delivery, severely tortuous patient anatomy, failure to hydrate the axium prime coil prior to use, damage/kink to pushwire and lack of continuous flush during delivery.Customer reported the patient vessel tortuosity as normal and device was prepared and flushed per instruction for use (ifu).There was evidence that the device was detached using an instant detacher and the implant coil was detached as intended based on the returned product.The inner diameter of the echelon-10 micro catheter is reported as 0.0165¿ and is therefore, compatible for use with the axium prime coil: axium prime detachable coils should only be delivered through a micro catheter with a minimum inside diameter of 0.0165¿-0.017¿ with two marker bands.There is no indication that the event is related to a manufacturing issue, therefore a dhr review is not required.Linked with mdr: 2029214-2020-00110.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during coiling treatment these all five coils were placed on the microcatheter and coils did not pass through so making impossible to embolized the aneurysm.The patient underwent coiling treatment for an unruptured aneurysm.There were not any patient symptoms or complications associated with this event.No medical or surgical intervention needed to prevent a permanent impairment of a function.The vessel was normal tortuous.No patient injury was reported.The event did not lead to or extend patient hospitalization.No images available for review.Yes, the catheter was flushed as indicated per the ifu.Reported device and any accessory devices were prepared as indicated in the ifu.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9688689
Report Number2029214-2020-00129
Device Sequence Number19701784
Product Code KRD
UDI-Device Identifier00847536008212
UDI-Public00847536008212
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2019
Device Model NumberAPB-5-15-3D-SS
Device Lot NumberA389907
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2020
Initial Report FDA Received Date02/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1